MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3.5MM DBALL,ST,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3.5MM DBALL,ST,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-35SD-G1
Medical Device Problem Codes Environmental Particulates (2930); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is event 1 of 2 of the same event.It was reported from canada that during a transforaminal lumbar interbody fusion (tlif) surgical procedure, it was observed that two cutter devices overheated when applied to the bone while in use with a motor device and an attachment device.According to the reporter, the nurse felt that the cutter device was hotter than usual.No injury was reported and her gloves were not damaged.The motor device and attachment devices worked fine.There were no delays in the surgical procedure.Spare devices were used to complete the procedure successfully.No fragments were generated.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.The serial number is unknown.The date of manufacture is unknown.Concomitant devices: electrical powered handpiece device, attachment device, cutter devices, therapy date: (b)(6) 2023.Udi: (b)(4).

Brand Name
3.5MM DBALL,ST,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key16232734
Report Number1045834-2023-00109
Device Sequence Number17885526
Product Code HBE
UDI-Device Identifier00845384015574
UDI-Public00845384015574
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-35SD-G1
Device Catalogue NumberM-35SD-G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown